Alert archive / New York / Special Weather Statements in 2019

Special Weather Statement, NWS Albany, NY

May 19, 2019Herkimer County, New York

NWS Albany, NY issued this special weather statement at May 19, 2019, 4:04 PM EDT for Herkimer County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2019, 4:04 PM EDT (20:04 UTC)
Expired
May 19, 2019, 4:45 PM EDT
In force
41 min
Issued by
NWS Albany, NY

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 71 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

338 
WWUS81 KALY 192004
SPSALY

Special Weather Statement
National Weather Service Albany NY
404 PM EDT Sun May 19 2019

NYZ032-033-038-192045-
Northern Herkimer-Hamilton-Southern Herkimer-
404 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 404 PM EDT, a strong thunderstorm was located over Remsen, or 14
miles southeast of Boonville, moving east northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ohio, Cold Brook, Northwood, Russia, Grant, Gray, Nobleboro,
Wheelertown, Clockmill Corners, Woodin Corners, Herkimer Landing,
Caswell Lake, Mountain Home, Wilmurt, Pardeeville Corners, Wilmurt
Corners, Gravesville, Morehouseville, Hoffmeister and North Wilmurt.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4344 7509 4360 7464 4335 7451 4323 7507
      4324 7507 4323 7510 4324 7512 4325 7513
      4325 7515 4326 7516
TIME...MOT...LOC 2004Z 248DEG 28KT 4331 7516 

$$

KSL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 19, 2:04 PM EDT, 2 hours earlier.

Area forecast discussion, May 19, 2:04 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
204 PM EDT Sun May 19 2019

.SYNOPSIS...
A warm front will lift northward across the region today,
ushering in a warmer and more humid air mass this afternoon.
Chances for showers and thunderstorms will also increase, mainly
north and west of the Capital District. A few of the storms may
be severe. Additional showers and a few thunderstorms will
spread eastward across the area tonight, followed by more
widespread showers and strong to severe thunderstorms associated
with a cold front passage on Monday. Much cooler and drier air
will filter in Monday night into Tuesday, with windy conditions
developing.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

...A Severe Thunderstorm Watch has been issued for the entire
forecast area except Litchfield county, CT through 9 PM this
evening...
s
As of 2 PM EDT, Albany airport surpassed 80 degrees for the
first time this season.

As of 115 PM EDT, environment is becoming increasingly unstable
as cumulus clouds are quickly erupting across western and
central NY. Temperatures are quickly warming into the 80s in
these locations, with many locations across eastern NY in the
70s to low 80s already. Expect destabilization to continue
across the forecast area over the next couple of hours as
convection upstream moves eastward. It looks like the
Adirondacks will be impacted first as a semi-organized
convective cluster off of Lake Ontario moves northeast. SPC
placed the entire forecast area in a slight risk for severe
weather today with strong, damaging winds and isolated hail
being the primary risks. Heavy rain is also possible with PWATs
over an inch. So have updated pops based on high res guidance
and current radar trends. Also increased high temperatures as
most locations had already exceeded previous forecasted high
temps.

Prev Disc...
As of 1040 AM EDT, earlier showers and embedded
thunderstorms were decreasing in areal coverage, remaining
confined to areas from the Capital Region southeast into the
central Taconics and northern Berkshires. Locally heavy
downpours will remain possible as they pass through, with some
hourly rainfall rates approaching 0.5-0.75"/hour. This remaining
cluster of showers should continue drifting east and taper off
by noontime.

Elsewhere, surface warm front extended from near KRME, southeast
into the central Catskills. Across western and central NYS,
temperatures have already reached into the mid/upper 70s with
dewpoints in the lower/mid 60s, while temps across the SW
Adirondacks and Mohawk Valley remain cooler, with temps mainly
in the 50s to lower 60s and dewpoints mainly in the 50s. Warmer
across the mid Hudson Valley and SE Catskills, where temps have
reached around 70 and dewpoints in the 50s.

A break in the showers/thunderstorms will continue to be
underway, before additional showers and thunderstorms develop
during the mid to late afternoon hours. While differences exist
in placement/timing, the hi-res CAMs are mainly focusing the
most concentrated area of convection to be across the
Adirondacks/Mohawk Valley/Lake George regions. This activity
appears to be associated with a lake breeze boundary, with
convective initiation over western/central NY downwind of Lake
Ontario. With regards to the severe threat, there should be a
decent instability gradient setting up with more stable/slightly
cooler marine/rain-cooled modified air mass from around the
Capital District eastward, while higher low-level dewpoints
advect in from the south/west. While model dewpoints may be a
bit high resulting in large CAPE forecasts, actual SBCAPE could
still be around 1500-2000 J/Kg from around Albany north and
west. The 0-6 km shear forecast still looks to be around 30-35
kt, so there should be enough buoyancy/shear to result in
strong/severe storms. Best chance looks to be across the Mohawk
and Schoharie Valleys and eastern Catskills, where a Slight Risk
area outlook from the Storm Prediction Center is still in
effect, with Marginal farther east where probabilities lower due
to more stable air mass.

Coverage of storms should be limited to isolated/scattered due
to a 500 mb ridge axis in place through the day. Coverage of
convection occurring in ridges are typically not widespread. The
main threat with severe storms is expected to be damaging winds
in this environment, although large hail cannot be ruled out.
850-500 mb lapse rates are forecast to be around 6-6.5 degC/km.
PWAT anomalies from the GEFS will rise to around +1 to +2 STDEV,
so localized downpours will likely occur. Relatively fast storm
motions should limit flash flood threat.

With at least partial clearing expected through this afternoon,
temperatures should warm well into the 70s for much of the
area, albeit not until mid to late afternoon. It will be
slightly cooler across western New England due to slight marine
influence with southerly low level winds.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Mainly scattered showers and some thunderstorms will gradually
spread eastward across the region ahead of pre-frontal trough
this evening into the overnight. Convection will gradually
weaken as it encounters more stable environment, but could at
least move into the Hudson Valley and perhaps southern VT as
some of the latest CAMs are indicating. The severe threat,
mainly for damaging winds continues into the evening but should
decrease by late evening as the boundary layer stabilizes.
Heights aloft will be lowering, so isolated embedded storms will
still be possible overnight. GEFS indicating PWAT anomalies
increasing to +2 to +3 STDEV, so the threat for downpours will
continue. The wind field aloft will also be strengthening, so
again fairly quick storm motion should preclude flash flood
threat. It will be a warm/muggy night by May standards, with low
temps mainly in the 60s.

While not widespread/continuous, additional rounds of showers
and thunderstorms are expected again on Monday. This time, the
activity will be associated with the main cold front that will
be pushing eastward across the area during the afternoon to
early evening hours. Mixed layer flow is forecast to become
southwest and increase further. The 0-6 km shear will likely be
around 40-50 kt, which will be more than sufficient for storm
organization. Unidirectional wind field and potential for larger
magnitude of CAPE (> 2000 J/Kg) favors both a damaging wind and
large hail threat. Mid level drying could also enhance hail
potential. Our entire area has been placed in a Marginal Risk
outlook from the Storm Prediction Center. This may need to be
upgraded depending on eventual coverage of storms, since there
is expected to be fairly robust instability/shear. Temperatures
will be quite warm ahead of the cold front thanks to the
southwest wind, as lower to mid 80s are expected in the Hudson
Valley from the Capital District southward.

The cold front should be east of our region by mid/late Monday
evening, with cold/dry advection commencing with breezy
northwest winds developing. There could be a few lingering
showers over mainly higher terrain areas as an upper level
disturbance moves through just behind the cold front. Otherwise,
it will become much cooler an less humid Monday night.

Dry, but cool/windy conditions expected for Tuesday, as high
pressure remains west of our region over the central/upper Great
Lakes and low pressure slowly tracks eastward across the
Canadian Maritimes. This will result in a fairly strong pressure
gradient for this time of year. Northwest winds will become
rather gusty once better mixing occurs by late morning and
through the daylight hours. Gusts of 30-40 mph will be common,
especially across favored higher terrain areas and the Capital
District into the Berkshires. Temperatures will be much cooler
than Monday, with 50s and 60s for highs.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Extended period will feature active weather as warm
front/stationary front remains nearby.

The period begins on Tuesday night with cool cyclonic flow as a
strong low pressure system pulls away from New England. 12Z
Wednesday, 850mb temps range from -2.5C over northern areas to
+2.5C over southern areas. Lows forecast in the 30s and 40s.
Winds look to stay just breezy enough during the night to
preclude frost development, but sheltered upland valleys that
decouple from the wind will probably see frost. The growing
season will have started for all of the Albany Forecast Area by
Wednesday, so some frost advisories possible for Wed Morning.
The rest of Wednesday looks fair, with just some increasing high
clouds late as a warm front approaches. Highs on Wednesday in
the 60s to around 70.

Thursday and Friday look unsettled as a warm front tries to
push through but gets hung up over the area. Showers and
thunderstorms possible. Lows Thursday in the 40s to around 50
and highs mid 60s to mid 70s. Lows Friday mainly in the 50s and
highs mainly in the 70s.

Area may be in the warm sector on Saturday, but with a cold
front approaching from the northwest, still a chance for showers
and thunderstorms. Lows Saturday in the 50s with highs in the
70s to around 80.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A warm front will continue lifting north of the TAF sites this
afternoon. A cold front will pass through the TAF sites Monday
afternoon.

Isolated to scattered thunderstorms are expected to develop this
afternoon, with greatest chances at KALB and KGFL between roughly
20Z/Sun and 00Z/Mon. Brief periods of IFR/LIFR conditions will occur
within any heavier showers/thunderstorms.

For tonight, additional scattered showers and thunderstorms will
remain possible, with best chances again at KALB and KGFL,
especially between roughly 07Z-12Z/Mon. Outside of any
showers/thunderstorms, areas of MVFR Cigs may develop, with IFR
possible.

On Monday, after any lower clouds burn off, expect isolated to
scattered showers/thunderstorms to develop toward and after 18Z/Mon,
as a cold front approaches.

Winds will be mainly south to southwest this afternoon at 8-12 KT,
with some gusts of 20-25 KT possible, especially at KALB and KPSF.
South winds will continue tonight at generally 5-10 KT. Through
18Z/Monday, south to southwest winds will increase to 8-12 KT with
some gusts over 20 KT possible.

Winds will be much stronger, and variable in direction in and near
any thunderstorms.

Outlook...

Monday Night: Low Operational Impact. Breezy Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Windy NO SIG WX.
Tuesday Night: Moderate Operational Impact. Windy NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Low Operational Impact. Slight Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A warm front will lift northward across the region today,
ushering in a warmer and more humid air mass this afternoon.
Chances for showers and thunderstorms will also increase, mainly
north and west of the Capital District. A few of the storms may
be severe. Additional showers and a few thunderstorms will
spread eastward across the area tonight, followed by more
widespread showers and strong to severe thunderstorms associated
with a cold front passage on Monday. Much cooler and drier air
will filter in Monday night into Tuesday, with windy conditions
developing.

Relative humidity values will drop to minimum values of between
55 and 65 percent this afternoon, increasing to maximum values
of around 90 to 100 percent tonight. Minimum RH values will be
around 45 to 55 percent Monday afternoon.

Winds today and tonight will be southerly between 5 to 15 mph.
Winds on Monday will shift to the southwest and increase to 10
to 20 mph, with gusts to around 30 mph.

&&

.HYDROLOGY...
Some showers and a few thunderstorms will be possible this
morning along a northward advancing warm front. Then, a break is
expected late morning to early afternoon, before another round
of showers and storms moves in, especially north and west of the
Capital District later this afternoon into the evening. With
increasing humidity levels, any storms will be capable of heavy
downpours leading to localized urbanized/low-lying area
flooding. However, storms should be fast moving so flash
flooding is not expected.

Additional rounds of showers and a few thunderstorms will
continue tonight into Monday ahead of an along a cold front
approaching from the west. Moisture anomalies will still be
relatively high, so there is a continued chance for locally
heavy rain within any convection. Basin average rainfall amounts
will vary significantly due to convective nature of the
precipitation. Locally greater than 1 inch will be possible
where thunderstorm activity is maximized. Areas north and west
of Albany are expected to see multiple rounds of during this
time.

Drier weather returns Monday night through Wednesday as high
pressure builds back in. The next chance of showers arrives
later in the week with the approach of a warm front.

Please visit our Advanced Hydrologic Prediction Service /AHPS/ web
page for specific area rivers and lakes observations and
forecasts.

&&

.CLIMATE...
Our first 80+ degree day of the year is expected in portions of
the Hudson River Valley on Monday.

Albany: Daily temperature records date back to 1874
Earliest 80+ degree day: March 9, 2016
Latest first 80+ degree day: June 15, 1924
Normal: April 30th

Glens Falls: Records date back to 1893
Earliest 80+ degree day: March 16, 1900
Latest first 80+ degree day: June 15, 1924
Normal: May 2nd

Poughkeepsie: Records date back to 1931
Earliest 80+ degree day: March 9, 2016
Latest first 80+ degree day: May 26, 1931
Normal: April 24th

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...KL/JPV/JLV
SHORT TERM...JPV
LONG TERM...SND
AVIATION...KL
FIRE WEATHER...JPV
HYDROLOGY...JPV/Speciale
CLIMATE...
Hazardous weather outlook, May 19, 2:21 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
221 PM EDT Sun May 19 2019

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-211100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
221 PM EDT Sun May 19 2019

...SEVERE THUNDERSTORM WATCH 192 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for western Massachusetts, eastern
New York and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms are expected on Monday ahead of
a cold front passage. There is a Marginal to Slight Risk of severe
thunderstorms Monday afternoon into early evening, with the main
threats being damaging winds and hail around 1 inch in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any reports of damaging winds, hail
and flooding to your local National Weather Service.

CTZ001-013-211100-
Northern Litchfield-Southern Litchfield-
221 PM EDT Sun May 19 2019

This Hazardous Weather Outlook is for northwestern Connecticut.

.DAY ONE...This afternoon and tonight.

Isolated to scattered thunderstorms are expected this afternoon and
evening. There is a Marginal Risk of severe thunderstorms with the
main threat being damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms are expected on Monday ahead of
a cold front passage. There is a Slight Risk of severe thunderstorms
Monday afternoon into early evening, with the main threats damaging
winds and hail around 1 inch in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send any reports of damaging winds, hail
and flooding to your local National Weather Service.

In the hours before

Special weather statement, May 19, 3:02 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albany NY
302 PM EDT Sun May 19 2019

NYZ033-041-042-082-191930-
Hamilton-Northern Fulton-Northern Warren-Northern Saratoga-
302 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...WEST
CENTRAL WARREN AND NORTHWESTERN SARATOGA COUNTIES...

At 302 PM EDT, a strong thunderstorm was located 8 miles southwest of
Wells, or 18 miles south of Speculator, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wells, Day Center, Sacandaga Campground, Harrisburg, Hope, Benson,
Allentown, Gilmantown, Girards Sugarbush, Hope Falls, Tenantville,
Blackbridge, Knowelhurst, Bakertown, Whitehouse, Shaker Place,
Griffin and Upper Benson.

LAT...LON 4321 7448 4338 7457 4356 7407 4330 7394
TIME...MOT...LOC 1902Z 249DEG 28KT 4332 7444

MSE
Special weather statement, May 19, 3:03 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
303 PM EDT Sun May 19 2019

NYZ032-033-038-191930-
Northern Herkimer-Hamilton-Southern Herkimer-
303 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 302 PM EDT, a strong thunderstorm was located over Northwood, or
13 miles southeast of Boonville, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Ohio, Northwood, Grant, Nobleboro, Wilmurt, Wheelertown, Pardeeville
Corners, Wilmurt Corners, Morehouseville, North Wilmurt, Woodin
Corners and Herkimer Landing.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4330 7515 4330 7512 4331 7512 4331 7511
      4332 7510 4333 7508 4345 7509 4355 7479
      4329 7471 4328 7515
TIME...MOT...LOC 1902Z 256DEG 22KT 4336 7512

CS
Special weather statement, May 19, 3:33 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Albany NY
333 PM EDT Sun May 19 2019

NYZ032-033-192000-
Northern Herkimer-Hamilton-
333 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHEASTERN HERKIMER COUNTIES...

At 333 PM EDT, a strong thunderstorm was located over Nicks Lake
Campground, or near Old Forge, moving northeast at 30 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Old Forge, Inlet, Eighth Lake Campground, Brown Tract Pond
Campground, Limekiln Lake Campground, Eagle Bay, Big Moose, Nicks
Lake Campground, Raquette Lake, Golden Beach Campground, Alger Island
Public Campground, Hasbroucks, Russian Lake, Minnehaha, Thendara,
Carter Station, Quaker Beach, First Lake, Sagamore and Mountain
Lodge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4355 7494 4368 7511 4398 7473 4378 7449
TIME...MOT...LOC 1933Z 228DEG 27KT 4367 7494

CS
Special weather statement, May 19, 3:34 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
334 PM EDT Sun May 19 2019

NYZ032-033-038-192015-
Northern Herkimer-Hamilton-Southern Herkimer-
334 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 334 PM EDT, a strong thunderstorm was located near Hinckley, or 12
miles southeast of Boonville, moving northeast at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Ohio, Northwood, Grant, Nobleboro, Atwell, Wheelertown, Woodin
Corners, Herkimer Landing, Caswell Lake, Mountain Home, Wilmurt,
Pardeeville Corners, Wilmurt Corners, Morehouseville, Hoffmeister,
North Wilmurt and Higgins Bay.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4329 7515 4330 7515 4330 7512 4332 7510
      4333 7508 4348 7510 4364 7468 4340 7453
      4326 7512 4325 7514 4325 7515 4326 7515
      4326 7516
TIME...MOT...LOC 1934Z 246DEG 26KT 4336 7514

KSL
Special weather statement, May 19, 3:53 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
353 PM EDT Sun May 19 2019

NYZ033-192030-
Hamilton-
353 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON COUNTY...

At 353 PM EDT, a strong thunderstorm was located 13 miles west of
Lake Pleasant, or 18 miles southwest of Speculator, moving east at 30
mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Speculator, Lake Pleasant, Wells, Sacandaga Campground, Moffitt Beach
Campground, Gilmantown, Rudeston, Clockmill Corners, Blackbridge,
Whitehouse, Mountain Home, Piseco, Hoffmeister and Higgins Bay.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4335 7475 4346 7477 4360 7431 4334 7423
TIME...MOT...LOC 1953Z 257DEG 24KT 4341 7467

CS
Special weather statement, May 19, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
404 PM EDT Sun May 19 2019

NYZ032-033-038-192045-
Northern Herkimer-Hamilton-Southern Herkimer-
404 PM EDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 404 PM EDT, a strong thunderstorm was located over Remsen, or 14
miles southeast of Boonville, moving east northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ohio, Cold Brook, Northwood, Russia, Grant, Gray, Nobleboro,
Wheelertown, Clockmill Corners, Woodin Corners, Herkimer Landing,
Caswell Lake, Mountain Home, Wilmurt, Pardeeville Corners, Wilmurt
Corners, Gravesville, Morehouseville, Hoffmeister and North Wilmurt.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4344 7509 4360 7464 4335 7451 4323 7507
      4324 7507 4323 7510 4324 7512 4325 7513
      4325 7515 4326 7516
TIME...MOT...LOC 2004Z 248DEG 28KT 4331 7516

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:08 PM EDTSpecial Weather StatementALYHerkimer67 min
May 19, 2:26 PM EDTSpecial Weather StatementALYHamilton34 min
May 19, 2:39 PM EDTSpecial Weather StatementALYHerkimer36 min
May 19, 3:02 PM EDTSpecial Weather StatementALYFulton28 min
May 19, 3:03 PM EDTSpecial Weather StatementALYHerkimer27 min
May 19, 3:33 PM EDTSpecial Weather StatementALYHerkimer27 min
May 19, 3:34 PM EDTSpecial Weather StatementALYHerkimer41 min
May 19, 3:38 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer3 hr
May 19, 3:40 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer50 min
May 19, 3:53 PM EDTSpecial Weather StatementALYHamilton37 min
May 19, 4:09 PM EDTSpecial Weather StatementALYWashington36 min
May 19, 4:13 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer47 min
May 19, 4:27 PM EDTSpecial Weather StatementALYWarren48 min
May 19, 4:38 PM EDTSpecial Weather StatementALYWashington37 min
May 19, 4:39 PM EDTTornado WarningALYFulton, Hamilton, Herkimer51 min
May 19, 4:54 PM EDTTornado WarningALYFulton, Hamilton36 min
May 19, 5:06 PM EDTAreal Flood AdvisoryALYHamilton, Saratoga, Warren3 hr
May 19, 5:07 PM EDTSpecial Weather StatementALYWarren23 min
May 19, 5:15 PM EDTSpecial Weather StatementALYWashington30 min
May 19, 5:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren, Washington54 min
May 19, 5:38 PM EDTSpecial Weather StatementALYHerkimer37 min
May 19, 5:46 PM EDTSevere Thunderstorm WarningALYWarren, Washington44 min
May 19, 5:48 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer27 min
May 19, 5:56 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr
May 19, 6:09 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington66 min
May 19, 6:12 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer33 min
May 19, 6:16 PM EDTSpecial Weather StatementALYGreene29 min
May 19, 6:20 PM EDTSevere Thunderstorm WarningALYAlbany, Greene34 min
May 19, 6:23 PM EDTSevere Thunderstorm WarningALYWashington22 min
May 19, 6:46 PM EDTSpecial Weather StatementALYWarren29 min
May 19, 6:57 PM EDTSpecial Weather StatementALYWarren48 min
May 19, 7:12 PM EDTSpecial Weather StatementALYSaratoga33 min
May 19, 7:16 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington44 min
May 19, 7:46 PM EDTSevere Thunderstorm WarningALYGreene44 min
May 19, 7:53 PM EDTAreal Flood WarningALYSaratoga, Warren, Washington3 hr
May 19, 7:09 PM EDTSpecial Weather StatementALYWindham66 min

Nearby

Special Weather Statements in New York, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.